Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Apr 29, 2017, 7:35 AM EDT for 6 counties in Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 7:35 AM EDT (11:35 UTC)
- Expired
- Apr 29, 2017, 1:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:30 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 29, 6:30 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 630 AM EDT Sat Apr 29 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 159 AM EDT Sat Apr 29 2017 Active and wet weather will continue again today and Sunday. A warm front across southern Indiana is expected to lift northward across the state today. This will allow numerous showers and storms develop today. A severe storm cannot be ruled out...and some storms may produce heavy rain and possible flooding. Rain chances will diminish late tonight as the warm front surges northward to northern Indiana. On Sunday and Sunday night a cold front will surge toward Central Indiana from the Central Plains states. This will result in more showers and storms. More spring...showery rains and cooler temperatures are expected next work week. && .NEAR TERM /Tonight/... Issued at 159 AM EDT Sat Apr 29 2017 Surface analysis early this morning shows a warm frontal boundary across southern Indiana. Ongoing convection was occurring along the front...just south of the Indianapolis Forecast area. Very warm and humid air mass was in place south of the front with temps in the 70s and and dew point temps in the upper 60s and lower 70s. Main forecast challenge today will be pops and heavy rains. Models are in pretty good agreement...slowly progressing the warm front northward...bisecting the Indianapolis CWA by mid day. 305K GFS Isentropic surface shows excellent up-glide...with specific humidities in excess of 9 g/kg. which continues into the tonight period. Forecast soundings show a saturated column much of the day...with some dry air arriving late this afternoon. Pwats remain over 1.5 today though. Furthermore models suggest a short wave ridging over the warm front aloft...aiding its northward progression. Finally...Rapid refresh is suggesting yet another slug of moisture arriving in Central Indiana this morning as the front lifts north. Thus will trend pops toward 100 today...and trend temps closer to the MAVMOS 3 hourlys as rain should provide some cooling. Given the possibility of heavy rains...it seems prudent to expand the Flash Flood Watch northward to include the entire Forecast area. Confidence is high in rain today. Confidence for some flooding due to heavy rains is moderate. && .SHORT TERM /Tonight through Monday Night/... Issued at 159 AM EDT Sat Apr 29 2017 Active Weather looks to persist tonight and Sunday. Models suggest the warm front will surge northward to northern Indiana and southern Michigan. The 305K Isentropic surface continues to show strong lift tonight...again with specific humidities in excess of 8 g/kg. Thus will again trend pops higher than mavmos along with low warmer than mavmos. As the warm front pushes northward tonight...it will place Indiana firmly in the warm sector where we will expect dew points in the 60s for Sunday. Forecast soundings on Sunday show convective temps near 80 with abundant CAPE available. GFS shows a short wave ahead of the cold front poised to push in to Central Indiana by late afternoon within the sw flow aloft. Thus will once again keep pops in the forecast...trending higher than MAVMOS. Will stick close to the MAVMOS values for highs. As the low pressure system to our west begins to pull northward...the associated cold front will begin to pull across Indiana on Sunday Night. Now, precip chances along the front could be less due to earlier afternoon convection ahead of the front and dry slot intrusion...however there are still plenty of dynamics going on here to warrant continued pops. The GFS shows the cold front will be east of Central Indiana by Monday morning...and broad cyclonic flow will be in place across Central Indiana...along with a much cooler air mass. Forecast soundings indicating trapped strato-cu within the lower levels...with convective temperatures near 50. Thus a few convective...wrap around light rain showers on Monday cannot be ruled out. Will use a forecast builder blend to get to low chc pops for light precip and trend temps cooler than Mavmos given the expected clouds and cooler flow in place. Will taper pops off on Monday night as daytime heating forcing element is lost. && .LONG TERM /Tuesday Through Friday/... Issued at 223 AM EDT Sat Apr 29 2017 Main weather feature during this period will be an upper trough that is expected to move through the Great Lakes and Ohio Valley towards the middle and later parts of next week. There is still quite a bit of variance among the individual members as to the timing and strength of this trough, although there seems to be a slight trend towards more of an open wave, with a weaker more southerly track to the surface system. Will go with PoPs from Tuesday night through Thursday to cover the passage of this system. Some of the slower solutions would suggest a PoP may be needed into Friday as well, but these solutions are in the minority at this time. && .AVIATION /Discussion for the 291200Z TAFS/... Issued at 630 AM EDT Sat Apr 29 2017 Considerable shower and thunderstorm activity currently across the area as a 40-50 kt low level jet flows over a surface boundary near the Ohio River. Activity should diminish towards the late morning to midday hours as low level jet weakens. IFR visibility restrictions expected in the heavier cells. Additional organized convective threat may approach the western terminals towards 300000Z as another upper disturbance, currently in the Kansas area, moves into the area accompanied by steep mid level lapse rates. Low confidence in how far north surface boundary gets later today, given current large precipitation area. This results in low confidence on how fast and how far north IFR ceilings will scatter out later today. Some of the short term model guidance keeps surface boundary south of the KBMG terminal until the mid to late afternoon hours. For now, will keep IFR ceilings in the southern terminals through midday or early afternoon, and longer into the afternoon at KLAF. Surface winds 020-050 degrees at 5-8 kts this morning expected to gradually veer around to 080-140 degrees at 8-14 kts by later this afternoon, withe highest speeds in the KLAF area. Lower confidence in wind forecast, particularly at KBMG/KHUF/KIND due to proximity of surface boundary. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Apr 29, 3:38 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 338 AM EDT Sat Apr 29 2017 INZ021-028>031-035>049-051>057-060>065-067>072-300745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 338 AM EDT Sat Apr 29 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: There is a SLIGHT RISK for severe weather today and tonight. Showers and thunderstorms are expected today. Some storms could produce heavy rain resulting in flooding. A FLOOD WATCH is in effect for all of Central Indiana today and tonight. Timing: Showers and Storms are expected this morning through early afternoon across Central Indiana. More showers and storms...possibly severe...may occur this evening. Hazards: Locally Heavy Rainfall leading to Flooding. Damaging winds. Large hail. Lightning. An isolated tornado cannot be ruled out. Discussion: A warm front will continue to push north across Central Indiana. The front along with warm and moist air arriving will result in showers and storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: More showers and thunderstorms are expected from Sunday and Sunday Night. Isolated severe storms cannot be ruled out through Sunday night. There will be a threat for heavy rainfall and flash flooding over the weekend, as well as widespread river flooding into next week. Discussion: A very active weekend is expected with multiple rounds of showers and storms thanks to a large area of low pressure that will develop and move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 11 min |
| Apr 28, 8:36 PM EDT | Areal Flood Advisory | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 3 hr |
| Apr 28, 9:06 PM EDT | Tornado Warning | IND | Jennings | 9 min |
| Apr 29, 6:18 AM EDT | Severe Thunderstorm Warning | IND | Martin | 27 min |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Marion, Morgan | 9 days |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 10 days |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 10 days |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Lawrence, Martin | 15 days |
| Apr 29, 10:22 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 22 hr |
| Apr 29, 12:36 PM EDT | River Flood Warning | IND | Johnson | 26 hr |
| Apr 29, 1:55 PM EDT | River Flood Warning | IND | Putnam | 57 hr |
| Apr 29, 2:51 PM EDT | River Flood Warning | IND | Delaware, Randolph | 32 hr |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.